Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 211, NWS Austin/San Antonio, TX

July 10, 2019Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 10, 2019, 5:50 PM CDT for Edwards County, Real County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2019, 5:50 PM CDT (22:50 UTC)
Expired
Jul 10, 2019, 6:45 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, TX, Real County, TX

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:14 PM CDTHAIL 0.7513 E Devil'S Sinkhole S, TXPENNY SIZED HAIL. TIME ESTIMATED WITH RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1969 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

781 
WUUS54 KEWX 102250
SVREWX
TXC137-385-102345-
/O.NEW.KEWX.SV.W.0211.190710T2250Z-190710T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
550 PM CDT Wed Jul 10 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Edwards County in south central Texas...
  Northwestern Real County in south central Texas...

* Until 645 PM CDT.

* At 550 PM CDT, a severe thunderstorm was located 14 miles north of
  Vance, or 15 miles east of Rocksprings, moving northwest at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rocksprings and Devil's Sinkhole State Natural Area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3007 9983 2988 9989 3002 10040 3029 10027
      3029 10023
TIME...MOT...LOC 2250Z 113DEG 16KT 3003 9996 

HAIL...1.00IN
WIND...60MPH
 
$$

AAT
2 follow-up statements
272 
WWUS54 KEWX 102330
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
630 PM CDT Wed Jul 10 2019

TXC137-385-102345-
/O.CON.KEWX.SV.W.0211.000000T0000Z-190710T2345Z/
Edwards TX-Real TX-
630 PM CDT Wed Jul 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN EDWARDS AND NORTHWESTERN REAL COUNTIES...

At 630 PM CDT, a severe thunderstorm was located 15 miles north of
Vance, or 17 miles east of Rocksprings, moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards and northwestern Real Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2994 10011 3017 10001 3007 9983 2988 9989
TIME...MOT...LOC 2330Z 019DEG 9KT 3003 9992 

HAIL...1.00IN
WIND...60MPH
 
$$

HUFFMAN
358 
WWUS54 KEWX 102343
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
643 PM CDT Wed Jul 10 2019

TXC137-385-102353-
/O.EXP.KEWX.SV.W.0211.000000T0000Z-190710T2345Z/
Edwards TX-Real TX-
643 PM CDT Wed Jul 10 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS AND
NORTHWESTERN REAL COUNTIES WILL EXPIRE AT 645 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 2994 10011 3017 10001 3007 9983 2988 9989
TIME...MOT...LOC 2343Z 113DEG 16KT 3005 9998 

$$

HUFFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 10, 2:45 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
245 PM CDT Wed Jul 10 2019

.SHORT TERM (Tonight through Thursday Night)...

Clear skies across the region with the subtropical ridge centered
over New Mexico and Colorado. The region is still seeing synoptic
scale influence from this ridge with subsidence occurring over most
of the state. Shortwave trough that is progressing over the midwest
is dragging a frontal boundary over the Texas Panhandle. While this
front is not expected to make it this far south, residual midlevel
moisture from convection over north TX should bring, at best,
marginal instability towards the area. This has been picked up by a
few of the convective allowing models. As a result, kept low POPs in
for areas across the Rio Grande, southern Edwards Plateau, and the
Hill Country for the overnight hours tonight in the event that any
outflows developing ahead of this boundary make it this far south.

On Thursday, the area will see an increase in precipitable water with
the influx of Gulf moisture pooled over East TX. In conjunction with
the increase of moisture, daytime heating will lead to a good chance
for scattered showers and thunderstorms. This will act to keep
temperatures down a few degrees depending on where convection
develops.

&&

.LONG TERM (Friday through Wednesday)...

The end of the forecast period is highly dependent on the Potential
Tropical Cyclone Two that is currently in the NE Gulf of Mexico. Most
models favor a westward track toward the Louisiana/ eastern TX
coastline, but there are a few outliers that bring the system a
little farther west. If the latter were to take place, the region
could expect much higher rain chances for the long term period,
specifically Saturday and Sunday. Again, this scenario is an outlier
and general model consensus keeps South Central TX on the far western
side of the system where we expect little to no rain. After Thursday
and Friday, rain chances fall off for the remainder of the forecast.

By Sunday, the tropical system should be well to our northeast
leaving the region in a pressure gradient between the closed off low
to the NE and the suppressed subtropical ridge to the west. This
leaves the region in NE flow throughout the vertical column which
should keep temperatures from climbing too high and rain chances low.
Forecasted high temperatures for Sunday and Monday are in the low to
mid 90's and near 100 out west.

Subtropical ridge builds back in for the end of the period with a
dry and warming trend taking hold.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  95  77  95  76 /  30  50  10  20  -
Austin Bergstrom Intl Airport  76  95  77  95  76 /  30  50  10  20  -
New Braunfels Muni Airport     75  95  77  95  75 /  30  50  20  20  -
Burnet Muni Airport            75  93  74  94  74 /  30  50  10  10   0
Del Rio Intl Airport           77  95  75  96  75 /  10  50  20  20  -
Georgetown Muni Airport        76  93  76  94  75 /  30  50  10  10   0
Hondo Muni Airport             76  97  76  95  75 /  20  50  20  20  -
San Marcos Muni Airport        75  94  77  95  75 /  30  50  20  20  -
La Grange - Fayette Regional   77  95  78  96  77 /  20  40  20  30  10
San Antonio Intl Airport       77  96  77  96  77 /  20  50  20  20  -
Stinson Muni Airport           77  96  77  96  77 /  20  50  30  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...YB
Short-Term/Long-Term...EWilliams
Public Service/Data Collection...33
Hazardous weather outlook, Jul 10, 3:04 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
304 AM CDT Wed Jul 10 2019

TXZ171>173-183>194-202>209-217>225-228-111200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
304 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Afternoon heat index values will be between 104 and 108 for
locations outside the Hill Country. In addition, some evening
storms will be possible and the strongest activity could produce
gusty winds or small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 10, 5:00 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Wed Jul 10 2019

TXZ184-102245-
Edwards TX-
500 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 545
PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rocksprings, moving northwest at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3004 9999 2988 10010 2996 10041 3025 10019
TIME...MOT...LOC 2200Z 130DEG 7KT 3002 10013

AAT
Special weather statement, Jul 10, 5:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Wed Jul 10 2019

TXZ184-185-102315-
Edwards TX-Real TX-
536 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDWARDS AND REAL COUNTIES
UNTIL 615 PM CDT...

At 534 PM CDT, Doppler radar was tracking a isolated strong
thunderstorms 14 miles east of Rocksprings, moving east at 10 mph.
Other isolated storms were located to the north of Barksdale and
Camp Wood.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Rocksprings, Leakey, Camp Wood, Barksdale, Tuff, Rio Frio, Vance,
Us-377 Near The Kimble-Edwards County Line, Prade Ranch and Devil's
Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3029 9976 3008 9976 3007 9972 2963 9967
      2963 10025 3029 10024
TIME...MOT...LOC 2234Z 270DEG 7KT 3005 9998

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:38 PM CDTSpecial Weather StatementEWXVal Verde37 min
Jul 10, 5:00 PM CDTSpecial Weather StatementEWXEdwards45 min
Jul 10, 5:36 PM CDTSpecial Weather StatementEWXReal39 min
Jul 10, 6:03 PM CDTAreal Flood AdvisoryEWXEdwards, Real3 hr
Jul 10, 6:28 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 10, 6:36 PM CDTSpecial Weather StatementEWXVal Verde39 min
Jul 10, 6:42 PM CDTSpecial Weather StatementEWXReal48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.